Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 251, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 4, 2009, 3:10 PM CDT for Butler County, Edmonson County, Warren County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2009, 3:10 PM CDT (20:10 UTC)
- Expired
- Aug 4, 2009, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Butler County, KY, Edmonson County, KY, Warren County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 12:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:00 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 2:00 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATE... NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE AUG 4 2009 .SHORT TERM (TONIGHT AND WEDNESDAY)... WE WILL DROP SEVERE THUNDERSTORM WATCH 656 AT 4 PM AS THAT IS THE TIME IT WILL EXPIRE. MCS OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY WILL CONTINUE TO DROP SOUTH AND EAST THIS EVENING WITH ADDITIONAL VERY HEAVY RAIN AND STRONG WINDS EXPECTED. SEVERE THUNDERSTORM WATCH 656 REMAINS IN EFFECT UNTIL 20Z AND SEVERE THUNDERSTORM WATCH 657 UNTIL 00Z. A COOL FRONT WAS LOCATED FROM CENTRAL MISSOURI TO NORTHERN INDIANA THIS AFTERNOON AND WILL CONTINUE TO DROP SLOWLY SOUTH TONIGHT AND WEDNESDAY AS AN UPPER LEVEL TROUGH SHARPENS UP ACROSS THE GREAT LAKES REGION TONIGHT. WE WILL FOLLOW THE NAM SOLUTION FOR THE NEXT 24 HOURS HAS IT HAS BEEN THE MODEL OF CHOICE FOR THE LAST FEW DAYS. WE WILL CONTINUE HIGH POPS TONIGHT AND WEDNESDAY MORNING AS ADDITIONAL PRECIPITATION OCCURS AHEAD OF THE FRONT. TEMPERATURES LATE THIS AFTERNOON AND WEDNESDAY WILL CONTINUE TO BE STORM DEPENDENT. BWG HAS RISEN TO 90 THIS AFTERNOON WHILE OVER THE NORTHERN FORECAST AREA READINGS HAVE STRUGGLED TO REACH 75. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... THE LONG RANGE MODELS REMAIN IN AGREEMENT THROUGH THE WEEKEND BEFORE BEGINNING TO DIVERGE BY THE MIDDLE OF NEXT WEEK. THE DEEPER EASTERN CANADA TROUGH WILL FORCE THE COOL FRONT WELL SOUTH OF THE FORECAST AREA LATE WEDNESDAY. SO WE HAVE TAKEN POPS OUT OF THE FORECAST FOR THURSDAY WITH A MILD MOSTLY SUNNY DAY EXPECTED. THE HEAT WILL BEGIN TO RETURN FRIDAY AS THE WESTERN U.S. RIDGE SHIFTS INTO THE EASTERN UNITED STATES. A WARM FRONT WILL SHIFT NORTH OF THE REGION FRIDAY AND WE CANNOT RULE OUT A FEW AFTERNOON SHOWERS OR THUNDERSTORMS ACROSS SOUTHERN INDIANA. WE WILL KEEP FRIDAY THROUGH MONDAY DRY AS THE UPPER RIDGE SETS UP FROM THE GULF COAST STATES INTO THE LOWER OHIO VALLEY. TEMPERATURES SATURDAY AND SUNDAY WILL WARM WELL INTO THE 90S WITH LOWS IN THE 70S. THE RIDGE WILL BEGIN TO FLATTEN OUT TUESDAY AND ANOTHER WEAK FRONT MAY DROP INTO THE REGION SO WE WILL MENTION LOW CHANCE POPS THAT DAY. && .AVIATION (04/18Z TAFS)... ANOTHER CONVECTIVE COMPLEX WILL MOVE ACROSS INDIANA AND NORTHERN KENTUCKY THIS AFTERNOON. A LINE OF STRONG STORMS ASSOCIATED WITH THE SYSTEM WILL MOVE THROUGH LOUISVILLE BETWEEN 1830 AND 19Z AND LEX BETWEEN 21 AND 22Z. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE AT BWG THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO POSSIBLE TONIGHT AND WEDNESDAY AHEAD OF A COOL FRONT. VFR CONDITIONS EXPECTED OUTSIDE STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...JA LONG TERM....JA AVIATION.....JA
Hazardous weather outlook, Aug 4, 2:42 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT TUE AUG 4 2009 INZ076>079-083-084-089>092-KYZ030>033-051945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- 342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT APPROACHES THE REGION. THESE STORMS COULD PRODUCE SOME ADDITIONAL HEAVY RAIN AND DANGEROUS CLOUD- TO- GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY RAIN OR FLOODING THIS EVENING. KYZ023>029-034>043-045>049-053>057-061>067-070>078-081-082-051945- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING AS A COLD FRONT APPROACHES. THESE STORMS COULD PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY RAIN OR FLOODING THIS EVENING. JA
In the hours before
Special weather statement, Aug 4, 2:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 338 PM EDT TUE AUG 4 2009 KYZ054>057-066-067-042015- BOYLE-CASEY-GARRARD-LINCOLN-MADISON-MARION- 338 PM EDT TUE AUG 4 2009 ...STRONG STORMS MOVING INTO BOYLE...CASEY...GARRARD...LINCOLN...MADISON AND MARION COUNTIES... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF RICHMOND TO LANCASTER TO 11 MILES NORTHWEST OF LIBERTY...AND MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAINFALL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR STANFORD AROUND 345 PM EDT. NEAR LIBERTY AROUND 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LS
Local storm report, Aug 4, 2:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
08/04/2009 TAYLOR KY EMERGENCY MNGR
SEVERAL TREES DOWN WITHIN CITY LIMITS AND METAL ROOF
REPORTED BLOWN OFF
&&
EVENT NUMBER LMK0900070
NFLocal storm report, Aug 4, 2:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
08/04/2009 HARDIN KY TRAINED SPOTTER
FULL GROWN TREE DOWN ON WESTPORT RD. AND ST. JOHN
&&
EVENT NUMBER LMK0900071
NFSpecial weather statement, Aug 4, 2:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT TUE AUG 4 2009 KYZ061>064-066-067-070>078-081-082-042045- ADAIR-ALLEN-BARREN-BUTLER-CASEY-CLINTON-CUMBERLAND-EDMONSON-GREEN- HART-LINCOLN-LOGAN-METCALFE-MONROE-RUSSELL-SIMPSON-WARREN- 254 PM CDT TUE AUG 4 2009 ...GUST FRONT CONTINUES MOVING SOUTH ACROSS SOUTH CENTRAL KENTUCKY... AT 252 PM CDT/352 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF LEITCHFIELD TO 9 MILES EAST OF MUNFORDVILLE TO 6 MILES NORTH OF LIBERTY...AND MOVING NORTH AT 30 MPH. OCCASSIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS BEHIND THE INITIAL GUST FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LS
Local storm report, Aug 4, 3:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG ENGLISH 38.33N 86.46W
08/04/2009 CRAWFORD IN TRAINED SPOTTER
TREES SNAPPED
&&
EVENT NUMBER LMK0900072
NFLocal storm report, Aug 4, 3:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG LANCASTER 37.62N 84.58W
08/04/2009 GARRARD KY TRAINED SPOTTER
TREES AND POWER LINES DOWN NEAR 1295 AND GILLESPIE WITH
DAMAGE TO A HOUSE ON 1295.
&&
EVENT NUMBER LMK0900073
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:50 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 25 min |
| Aug 4, 7:13 AM CDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 7:17 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Aug 4, 7:45 AM CDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Aug 4, 8:18 AM CDT | Flash Flood Warning | LMK | Jefferson | 103 min |
| Aug 4, 9:48 AM CDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 9:55 AM CDT | Areal Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 10:00 AM CDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 10:23 AM CDT | Areal Flood Warning | LMK | Bullitt | 3 hr |
| Aug 4, 12:29 PM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 12:33 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Aug 4, 12:43 PM CDT | Flash Flood Warning | LMK | Henry, Jefferson, Oldham | 4 hr |
| Aug 4, 12:54 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 36 min |
| Aug 4, 12:56 PM CDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 4 hr |
| Aug 4, 1:31 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 29 min |
| Aug 4, 1:55 PM CDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| Aug 4, 1:59 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 46 min |
| Aug 4, 2:12 PM CDT | Flash Flood Warning | LMK | Fayette | 4 hr |
| Aug 4, 2:18 PM CDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 2:42 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 34 min |
| Aug 4, 2:51 PM CDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Aug 4, 3:04 PM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 4:09 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
| Aug 4, 4:18 PM CDT | Areal Flood Warning | LMK | Henry, Jefferson, Oldham | 6 hr |
| Aug 4, 4:25 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 80 min |
| Aug 4, 4:44 PM CDT | Areal Flood Warning | LMK | Franklin | 4 hr |
| Aug 4, 5:02 PM CDT | Areal Flood Warning | LMK | Harrison | 5 hr |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 32 min |
| Aug 4, 6:02 PM CDT | Areal Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 6:15 PM CDT | Areal Flood Warning | LMK | Fayette | 2 hr |
| Aug 4, 6:56 PM CDT | Flash Flood Warning | LMK | Butler, Ohio | 3 hr |
| Aug 4, 5:38 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 52 min |
| Aug 4, 6:36 AM CDT | Flash Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 3 hr |
| Aug 4, 9:13 AM CDT | Areal Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 2 hr |
| Aug 4, 10:30 AM CDT | Areal Flood Warning | LMK | Harrison | 3 hr |
| Aug 4, 11:35 AM CDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 12:03 PM CDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 42 min |
| Aug 4, 12:14 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott, Washington | 31 min |
| Aug 4, 12:17 PM CDT | Flash Flood Warning | LMK | Scott, Washington | 3 hr |
| Aug 4, 12:39 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry, Washington | 36 min |
| Aug 4, 1:15 PM CDT | Flash Flood Warning | LMK | Harrison | 3 hr |
| Aug 4, 3:19 PM CDT | Flash Flood Warning | LMK | Scott, Washington | 3 hr |
| Aug 4, 4:04 PM CDT | River Flood Warning | LMK | Jefferson, Scott | 25 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.